Alert archive / Texas / High Wind Warnings in 2026

High Wind Warning 2, NWS Lubbock, TX

February 16, 202610 counties in Texas

NWS Lubbock, TX issued this high wind warning at Feb 16, 2026, 9:56 PM CST for 10 counties in Texas. It took effect at Feb 17, 2026, 11:00 AM CST. It was in force for 8 hr. 28 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 16, 2026, 9:56 PM CST (03:56 UTC)
In effect from
Feb 17, 2026, 11:00 AM CST
Expired
Feb 17, 2026, 7:00 PM CST
In force
8 hr
Issued by
NWS Lubbock, TX

Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Cochran County, TX, Hale County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Parmer County, TX, Swisher County, TX

The radar

The Lubbock radar (KLBB), 62 km from the middle of the area, began a volume at 03:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 17, 11:27 AM CSTNON-TSTM WND GST 582 Ne Dimmitt, TXMeasured by the TTU mesonet.
Feb 17, 11:32 AM CSTNON-TSTM WND GST 602 Ssw Muleshoe, TXMeasured by the TTU mesonet.
Feb 17, 11:47 AM CSTNON-TSTM WND GST 613 N Hart, TXMeasured by the TTU mesonet.
Feb 17, 11:50 AM CSTNON-TSTM WND GST 591 E Happy, TXMeasured by the TTU mesonet.
Feb 17, 11:56 AM CSTNON-TSTM WND GST 591 Ene Morton, TXMeasured by the TTU mesonet.
Feb 17, 12:07 PM CSTNON-TSTM WND GST 602 Ene Tulia, TXMeasured by the TTU mesonet.
Feb 17, 12:13 PM CSTNON-TSTM WND GST 61Vigo Park, TXMeasured by the TTU mesonet.
Feb 17, 12:36 PM CSTNON-TSTM WND GST 581 S Plainview, TXMeasured by the TTU mesonet.
Feb 17, 12:59 PM CSTNON-TSTM WND GST 601 Ne Amherst, TXMeasured by the TTU mesonet.
Feb 17, 1:15 PM CSTNON-TSTM WND GST 586 S Olton, TXMeasured by the TTU mesonet.
Feb 17, 1:24 PM CSTNON-TSTM WND GST 596 Ssw Anton, TXMeasured by the TTU mesonet.
Feb 17, 1:25 PM CSTNON-TSTM WND GST 671 Nnw Lubbock Int. Airp, TX
Feb 17, 1:29 PM CSTNON-TSTM WND GST 593 Wsw Aiken, TXMeasured by the TTU mesonet.
Feb 17, 1:30 PM CSTNON-TSTM WND GST 582 Sse Plainview, TX
Feb 17, 1:45 PM CSTNON-TSTM WND GST 587 Ese Silverton, TXMeasured by the TTU mesonet.
Feb 17, 1:51 PM CSTWILDFIRE3 Nne Plainview, TXArbor Fire: 600 acres burned in and north of the community of Seth Ward. Total of 8 structures destroyed. Several families displaced from their homes. No injuries. Fire began just before 2 PM on Feb. 17 and is 100% contained as of Feb. 18.
Feb 17, 2:00 PM CSTNON-TSTM WND GST 721 N Lubbock Int. Airpor, TXASOS station KLBB Lubbock.
Feb 17, 2:00 PM CSTNON-TSTM WND GST 731 N Lubbock Int. Airpor, TXCorrects previous gust report. ASOS station KLBB Lubbock.
Feb 17, 2:02 PM CSTNON-TSTM WND GST 59Smyer, TXMeasured by the TTU mesonet.
Feb 17, 2:17 PM CSTNON-TSTM WND GST 58Caprock Canyons State P, TXMeasured by the TTU mesonet.
Feb 17, 2:20 PM CSTNON-TSTM WND GST 586 Ene Abernathy, TXMeasured by the TTU mesonet.
Feb 17, 2:20 PM CSTNON-TSTM WND GST 602 Ne Friona, TXMeasured by the TTU mesonet.
Feb 17, 2:24 PM CSTNON-TSTM WND GST 604 Nne Shallowater, TXMeasured by the TTU mesonet.
Feb 17, 2:28 PM CSTNON-TSTM WND GST 59Reese Center, TXMeasured by the TTU mesonet.
Feb 17, 2:35 PM CSTNON-TSTM WND GST 642 Ssw Levelland, TX
Feb 17, 3:03 PM CSTNON-TSTM WND GST 584 S Levelland, TXMeasured by the TTU mesonet.
Feb 17, 3:31 PM CSTNON-TSTM WND GST 586 S Wolfforth, TXMeasured by the TTU mesonet.
Feb 17, 4:35 PM CSTNON-TSTM WND GST 596 E New Deal, TXWest Texas mesonet.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 3.9 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2026-02-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2026-02-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3791 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

748 
WWUS74 KLUB 170356
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
956 PM CST Mon Feb 16 2026

TXZ021>024-027>029-033>035-171800-
/O.UPG.KLUB.HW.A.0001.260217T1700Z-260218T0100Z/
/O.NEW.KLUB.HW.W.0002.260217T1700Z-260218T0100Z/
Parmer-Castro-Swisher-Briscoe-Bailey-Lamb-Hale-Cochran-Hockley-
Lubbock-
Including the cities of Silverton, Amherst, Levelland, Bovina,
Dimmitt, Happy, Whiteface, Sundown, Friona, Quitaque, Muleshoe,
Hart, Hale Center, Plainview, Farwell, Morton, Lubbock,
Wolfforth, Olton, Slaton, Littlefield, and Tulia
956 PM CST Mon Feb 16 2026

...HIGH WIND WARNING IN EFFECT FROM 11 AM TO 7 PM CST TUESDAY...

* WHAT...Southwest winds 35 to 45 mph with some gusts to 65 mph 
  expected.

* WHERE...Bailey, Cochran, Hale, Hockley, Lamb, Lubbock, Briscoe, 
  Castro, Parmer, and Swisher Counties.

* WHEN...From 11 AM to 7 PM CST Tuesday.

* IMPACTS...High winds can cause blowing dust, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

TXZ025-026-030>032-036-037-039>042-171800-
/O.NEW.KLUB.WI.Y.0005.260217T1700Z-260218T0100Z/
Hall-Childress-Floyd-Motley-Cottle-Crosby-Dickens-Yoakum-Terry-
Lynn-Garza-
Including the cities of Turkey, ODonnell, Kirkland, Lake Alan
Henry, Lockney, Denver City, Tahoka, Spur, Cee Vee, Dickens,
Matador, Roaring Springs, Floydada, Meadow, Childress, Post,
Brownfield, Plains, Wellman, Paducah, Ralls, New Home, Memphis,
and Crosbyton
956 PM CST Mon Feb 16 2026

...WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM CST TUESDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of the South Plains, Rolling Plains and the far 
  southeast Texas Panhandle.

* WHEN...From 11 AM to 7 PM CST Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

MCZ
3 follow-up statements
889 
WWUS74 KLUB 171721
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
1121 AM CST Tue Feb 17 2026

TXZ021>024-027>029-033>035-180100-
/O.CON.KLUB.HW.W.0002.000000T0000Z-260218T0100Z/
Parmer-Castro-Swisher-Briscoe-Bailey-Lamb-Hale-Cochran-Hockley-
Lubbock-
Including the cities of Levelland, Wolfforth, Tulia, Hart,
Morton, Silverton, Quitaque, Littlefield, Hale Center, Sundown,
Whiteface, Happy, Olton, Farwell, Bovina, Muleshoe, Dimmitt,
Amherst, Slaton, Friona, Lubbock, and Plainview
1121 AM CST Tue Feb 17 2026

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING...

* WHAT...Southwest winds 35 to 45 mph with some gusts to 65 mph 
  expected.

* WHERE...Bailey, Cochran, Hale, Hockley, Lamb, Lubbock, Briscoe, 
  Castro, Parmer, and Swisher Counties.

* WHEN...Until 7 PM CST this evening.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

TXZ025-026-030>032-036-037-039>042-180100-
/O.CON.KLUB.WI.Y.0005.000000T0000Z-260218T0100Z/
Hall-Childress-Floyd-Motley-Cottle-Crosby-Dickens-Yoakum-Terry-
Lynn-Garza-
Including the cities of Childress, Turkey, Floydada, Kirkland,
Cee Vee, Meadow, Memphis, Wellman, Crosbyton, Paducah, New Home,
Tahoka, Lake Alan Henry, Lockney, Ralls, Dickens, Plains,
ODonnell, Post, Brownfield, Spur, Denver City, Matador, and
Roaring Springs
1121 AM CST Tue Feb 17 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of the South Plains, Rolling Plains and the far 
  southeast Texas Panhandle.

* WHEN...Until 7 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

01
474 
WWUS74 KLUB 172001
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
201 PM CST Tue Feb 17 2026

TXZ021>024-027>029-033>035-180100-
/O.NEW.KLUB.DU.Y.0001.260217T2001Z-260218T0100Z/
/O.CON.KLUB.HW.W.0002.000000T0000Z-260218T0100Z/
Parmer-Castro-Swisher-Briscoe-Bailey-Lamb-Hale-Cochran-Hockley-
Lubbock-
Including the cities of Levelland, Wolfforth, Tulia, Hart,
Morton, Silverton, Quitaque, Littlefield, Hale Center, Sundown,
Whiteface, Happy, Olton, Farwell, Bovina, Muleshoe, Dimmitt,
Amherst, Slaton, Friona, Lubbock, and Plainview
201 PM CST Tue Feb 17 2026

...BLOWING DUST ADVISORY IN EFFECT UNTIL 7 PM CST THIS EVENING...
...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING...

* WHAT...For the High Wind Warning, southwest winds 35 to 45 mph 
  with some gusts to 65 mph expected. For the Blowing Dust Advisory, 
  visibility between one-quarter and one mile in blowing dust.

* WHERE...Bailey, Cochran, Hale, Hockley, Lamb, Lubbock, Briscoe, 
  Castro, Parmer, and Swisher Counties.

* WHEN...Until 7 PM CST this evening.

* IMPACTS...Hazardous driving conditions due to reduced visibility. 
  High winds may move loose debris, damage property and cause power 
  outages. Travel could be difficult, especially for high profile 
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with respiratory problems should make preparations to stay 
indoors until the storm passes. Be ready for a sudden drop in 
visibility to near zero. If you encounter blowing dust or blowing 
sand on the roadway or see it approaching, pull off the road as far 
as possible and put your vehicle in park. Turn the lights all the 
way off and keep foot off the brake pedal. Remember, 'Pull Aside, 
Stay Alive'.

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

TXZ025-030-031-036-039>042-180100-
/O.NEW.KLUB.DU.Y.0001.260217T2001Z-260218T0100Z/
/O.CON.KLUB.WI.Y.0005.000000T0000Z-260218T0100Z/
Hall-Floyd-Motley-Crosby-Yoakum-Terry-Lynn-Garza-
Including the cities of Meadow, Memphis, Plains, Wellman, New
Home, ODonnell, Post, Tahoka, Lake Alan Henry, Brownfield,
Lockney, Crosbyton, Turkey, Ralls, Denver City, Matador,
Floydada, and Roaring Springs
201 PM CST Tue Feb 17 2026

...BLOWING DUST ADVISORY IN EFFECT UNTIL 7 PM CST THIS EVENING...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING...

* WHAT...For the Blowing Dust Advisory, visibility between 
  one-quarter and one mile in blowing dust. For the Wind Advisory, 
  west winds 30 to 40 mph with gusts up to 55 mph.

* WHERE...Crosby, Floyd, Garza, Lynn, Motley, Terry, Yoakum, and 
  Hall Counties.

* WHEN...Until 7 PM CST this evening.

* IMPACTS...Hazardous driving conditions due to reduced visibility. 
  Gusty winds will blow around unsecured objects and a few power 
  outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with respiratory problems should make preparations to stay 
indoors until the storm passes. Be ready for a sudden drop in 
visibility to near zero. If you encounter blowing dust or blowing 
sand on the roadway or see it approaching, pull off the road as far 
as possible and put your vehicle in park. Turn the lights all the 
way off and keep foot off the brake pedal. Remember, 'Pull Aside, 
Stay Alive'.

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

TXZ026-032-037-180100-
/O.CON.KLUB.WI.Y.0005.000000T0000Z-260218T0100Z/
Childress-Cottle-Dickens-
Including the cities of Cee Vee, Paducah, Childress, Spur,
Dickens, and Kirkland
201 PM CST Tue Feb 17 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Childress, Cottle, and Dickens Counties.

* WHEN...Until 7 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

01
773 
WWUS74 KLUB 180043
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
643 PM CST Tue Feb 17 2026

TXZ021>024-027>029-033>035-180145-
/O.EXP.KLUB.HW.W.0002.000000T0000Z-260218T0100Z/
/O.EXP.KLUB.DU.Y.0001.000000T0000Z-260218T0100Z/
Parmer-Castro-Swisher-Briscoe-Bailey-Lamb-Hale-Cochran-Hockley-
Lubbock-
Including the cities of Farwell, Morton, Sundown, Silverton,
Littlefield, Levelland, Dimmitt, Friona, Bovina, Plainview,
Amherst, Olton, Quitaque, Hale Center, Wolfforth, Hart, Muleshoe,
Happy, Whiteface, Tulia, Lubbock, and Slaton
643 PM CST Tue Feb 17 2026

...HIGH WIND WARNING WILL EXPIRE AT 7 PM CST THIS EVENING...
...BLOWING DUST ADVISORY WILL EXPIRE AT 7 PM CST THIS EVENING...

The threat for high winds and low visibility from blowing dust has 
ended.

$$

TXZ025-030-031-036-039>042-180145-
/O.EXP.KLUB.DU.Y.0001.000000T0000Z-260218T0100Z/
/O.EXP.KLUB.WI.Y.0005.000000T0000Z-260218T0100Z/
Hall-Floyd-Motley-Crosby-Yoakum-Terry-Lynn-Garza-
Including the cities of Memphis, Ralls, Turkey, Plains,
Brownfield, Wellman, Lockney, Crosbyton, Post, New Home, Denver
City, Lake Alan Henry, Meadow, Floydada, Matador, ODonnell,
Roaring Springs, and Tahoka
643 PM CST Tue Feb 17 2026

...BLOWING DUST ADVISORY WILL EXPIRE AT 7 PM CST THIS EVENING...
...WIND ADVISORY WILL EXPIRE AT 7 PM CST THIS EVENING...

The threat for strong winds and low visibility from blowing dust has 
ended.

$$

TXZ026-032-037-180145-
/O.EXP.KLUB.WI.Y.0005.000000T0000Z-260218T0100Z/
Childress-Cottle-Dickens-
Including the cities of Childress, Dickens, Kirkland, Cee Vee,
Spur, and Paducah
643 PM CST Tue Feb 17 2026

...WIND ADVISORY WILL EXPIRE AT 7 PM CST THIS EVENING...

The threat has ended.

$$

MCZ

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this high wind warning went out at Feb 16, 5:31 PM CST, 4 hours 25 minutes earlier. Its key messages:

  • Issued at 1127 AM CST Mon Feb 16 2026
  • Breezy to strong winds Tuesday and Wednesday will bring elevated to critical fire weather conditions to the region.
  • Warm and breezy conditions expected through much of the week.
Area forecast discussion, Feb 16, 5:31 PM CST, 4 hours 25 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
531 PM CST Mon Feb 16 2026

...New AVIATION...

.KEY MESSAGES...
Issued at 1127 AM CST Mon Feb 16 2026

 - Breezy to strong winds Tuesday and Wednesday will bring
   elevated to critical fire weather conditions to the region.

 - Warm and breezy conditions expected through much of the week.

&&

.SHORT TERM...
(This afternoon through Tuesday)
Issued at 1127 AM CST Mon Feb 16 2026

The rest of today will be pleasant and quiet. Mostly zonal flow
aloft as a result of upper ridging will prevail through the rest of
today. Breezy southwesterly winds this afternoon and slight
thickness increases will aid temperatures in warming to well above
seasonal average with highs in the upper 70s to lower 80s. Quiet and
warm conditions are expected to continue through the overnight
hours. Winds will decrease through the evening, however will remain
slightly breezy overnight. Moderate winds and high clouds filling in
over the region will keep lows in the upper 40s to upper 50s
overnight.

All the action in the short term will be Tuesday with high winds and
potential fire weather. A shortwave trough will shift south across
the Pacific Coast Monday before translating over the Rockies to the
Central Plains Tuesday. A strong mid/upper level jet associated with
the upper trough will set up over the region Tuesday with 500 mb jet
up to 110 knots and 700 mb jet up to 80 knots. Concurrently, a lee
surface low will develop over Colorado in response to the passing of
the upper shortwave. The combination of the tightening pressure
gradient and the strong upper jet mixing down will give way to a
gusty Tuesday. Winds will begin to increase Tuesday morning with an
expected peak around mid-afternoon. Wind speeds up to 30-45 mph and
gusts up to 60 mph with the strongest winds expected on the Caprock,
especially over the far southwestern Texas Panhandle. Similar to
previous forecasts, NBM continues to underplay wind speeds with this
set up, therefore speeds were increased using NBM75th beginning late
Tuesday morning through early evening. With the expected strong
winds, areas of blowing dust will be possible across the Caprock
through late Tuesday afternoon. On top of high winds, Tuesday will
be warm with highs in the 70s to upper 80s. Warm temperatures and
strong winds will bring fire weather concerns to much of the region
Tuesday afternoon. Elevated to critical fire weather conditions will
be possible, however with the rainfall the region got this past
Friday, fuel responses are uncertain at the moment, especially for
areas over the southwestern Texas Panhandle that received around 0.5
inches or less compared to areas on the South Plains that saw over 1
inch. Winds will gradually decrease through the evening as a Pacific
Cold front pushing eastward through the CWA will slightly shift
southwest winds to the west at the same time as the mid to upper jet
exits away from the region.

&&

.LONG TERM...
(Tuesday night through next Sunday)
Issued at 1127 AM CST Mon Feb 16 2026

Windy conditions and warm temperatures will continue into Wednesday,
although not as strong as Tuesday. Winds will shift back to the
southwest and increase Wednesday afternoon in response to another
shortwave passing through the Central Plains causing the development
of a lee surface low developing over Colorado. Temperatures.
although cooler than Tuesday, remain well above seasonal average
with highs in the 70s for much of the region. Warmer temperatures
and windy conditions will once again bring fire weather concerns to
the region Wednesday. Thursday seems to be a rinse and repeat of
Wednesday. Another shortwave passes over Central CONUS causing a lee
surface low to develop giving way to breezy conditions on Thursday.
In case you thought there weren't anymore upper shortwaves, another
one will pass overhead this weekend. Temperatures will "cool" the
latter half of the week, however will remain above seasonal average
with highs in the 60s. Otherwise, conditions will remain mild.

&&

.AVIATION...
(00Z TAFS)
Issued at 530 PM CST Mon Feb 16 2026

VFR with LLWS developing at all terminals around midnight, then
improving by 15-16Z as SW winds ramp up followed by likely 30+
knots sustained at LBB and PVW. Frequent gusts over 40 knots will
likely create vis reductions in BLDU Tuesday afternoon, possibly
to MVFR or lower.

&&

.FIRE WEATHER...
Issued at 1126 PM CST Sun Feb 15 2026

Strong-to-high winds are expected for most of the region Tuesday,
with a risk of critical fire weather developing across the far
southern Texas Panhandle, South Plains and most of the Rolling
Plains. Fuel responses are uncertain at the moment due to the
rainfall received last week. Southwesterly winds will begin to
increase around sunrise and peak around mid-afternoon. Wind speeds
up to 30-45 mph with gusts up to 60 mph will be possible. The
strongest winds are expected across the Caprock, especially over
the far southwestern Texas Panhandle. Winds off the Caprock,
although breezy, will not be as strong as on the Caprock with
speeds up to 30 mph and gusts up to 40 mph possible. RH values
will drop as low as 15 percent during the afternoon hours, however
will recover to 35 to 55 percent overnight. Winds will begin to
decrease around sunset.

Breezy and warm conditions continue into Wednesday, although not
as strong as Tuesday bringing elevated to critical fire weather
conditions again. Winds will increase during the afternoon up to
25-35 mph with gusts up to 40 mph possible. Similar to Tuesday,
the strongest winds will be across the Caprock. RH values will
reach as low as 10 percent before recovering up to 30-50 percent
overnight.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Tuesday morning through Tuesday evening
for TXZ021>042.

Fire Weather Watch from Wednesday morning through Wednesday
evening for TXZ021>036-039>041.

High Wind Watch from Tuesday morning through Tuesday evening for
TXZ021>024-027>029-033>035.

&&

SHORT TERM...10
LONG TERM....10
AVIATION...93
Hazardous weather outlook, Feb 16, 2:04 AM CST, 19 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Lubbock TX
204 AM CST Mon Feb 16 2026

TXZ021>044-170815-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd-
Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum-
Terry-Lynn-Garza-Kent-Stonewall-
204 AM CST Mon Feb 16 2026

This Hazardous Weather Outlook is for the South Plains, Rolling
Plains, and the far Southern Texas Panhandle.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Strong-to-high winds are expected for most of the region Tuesday, in
addition to blowing dust. A High Wind Watch is in effect from 11 AM
through 7 PM CST Tuesday for most of the Caprock. Wind gusts may
exceed 60 mph in areas under the High Wind Watch. Critical fire
danger will also exist for portions of the Caprock, and a Fire
Weather Watch is in effect from 11 AM through 7 PM CST Tuesday across
the far southwestern Texas Panhandle and the northwestern South
Plains.

Low-end windy conditions and warm temperatures will yield the return
of an elevated fire weather risk Wednesday and Thursday.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 16, 9:56 PM CSTWind AdvisoryLUBChildress, Cottle, Crosby, Dickens, Floyd, Garza and 5 more21 hr
Feb 16, 10:04 PM CSTRed Flag WarningLUBBailey, Briscoe, Castro, Childress, Cochran, Cottle and 15 more22 hr
Feb 17, 11:39 AM CSTFire Weather WatchLUBBailey, Briscoe, Castro, Childress, Cochran, Cottle and 12 more25 hr
Feb 17, 11:39 AM CSTRed Flag WarningLUBBailey, Briscoe, Castro, Childress, Cochran, Cottle and 13 more31 hr
Feb 17, 2:01 PM CSTBlowing Dust AdvisoryLUBBailey, Briscoe, Castro, Cochran, Crosby, Floyd and 12 more5 hr

Nearby

High Wind Warnings in Texas, 2026Every high wind warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.